Texas, 2015Hail and Damaging Wind in Texas, May 13, 2015
May 13, 2015 · NWS SJT · 2 events in 2 counties and zones
Isolated severe storms formed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe storms formed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 13, 2:33 PM CST, 47 minutes earlier.
Area forecast discussion, May 13, 2:33 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
333 PM CDT Wed May 13 2015
.SHORT TERM...
(Tonight and Tomorrow)
...Flash Flooding Threat Until 7 PM This Evening...
Showers and thunderstorms remain in the forecast for the next 24
hours. A loop of composite reflectivity, on the state scale,
indicates the band of showers and thunderstorms has moved east of
our counties; it now extends from deep south Texas north into The
Fort Worth and Dallas area. Across West Central Texas, radar data
indicate some shower and thunderstorm activity is developing, where
skies are clearing across western counties. Based on radar and
satellite trends, along with model data, confidence is moderate to
high for showers and thunderstorms developing over or moving into
West Central Texas this afternoon and evening. Nevertheless,
confidence is low for where that might occur. Thus, continuing lower
PoPs for most areas of the tonight period looks reasonable. For
tomorrow, confidence for development and location of showers and
thunderstorms is low; so, 20 PoPs across the board is adequate for
that period. Although the threat of widespread flash flooding has
diminished across West Central Texas, continuing the Flash Flood
Watch until 7 PM CDT this evening looks to be the most prudent
course, especially given the potential for thunderstorms this
afternoon and evening.
Huber
.LONG TERM...
(Thursday Night through Wednesday)
The next Pacific upper level trough will move over southern
California on Friday and then lift northeast over the northern
Plains by Sunday. The forecast area will remain in a southwest
flow aloft through the weekend with a tightening dryline west of
the CWA. The chance of thunderstorms will continue into the
weekend with the best chance Saturday afternoon into Sunday
morning as a Pacific front driven by the upper level trough
catches up to the dryline over West Texas. Anther upper level
trough moving over the Pacific Northwest this weekend will serve
to maintain the southwest flow aloft over the forecast area into
the middle of next week, concomitant with a continued chance of
dryline derived thunderstorms moving over the forecast area.
Afternoon highs will remain in the low to mid 80s with morning
lows generally in the mid 60s.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 63 82 66 84 67 / 30 20 40 30 30
San Angelo 64 84 66 86 68 / 20 20 30 20 20
Junction 64 83 66 82 69 / 30 20 50 30 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH until 7 PM CDT this evening FOR THE FOLLOWING
ZONES: Brown...Callahan...Coke...Coleman...Concho...Crockett...
Fisher...Haskell...Irion...Jones...Kimble...Mason...McCulloch...
Menard...Nolan...Runnels...San Saba...Schleicher...Shackelford...
Sterling...Sutton...Taylor...Throckmorton...Tom Green.
&&
Hazardous weather outlook, May 13, 1:47 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
247 PM CDT WED MAY 13 2015
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-142000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
247 PM CDT WED MAY 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
VERY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY THIS
AFTERNOON AND EVENING. THE MAIN HAZARDS ARE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND THE POTENTIAL FOR FLASH FLOODING
FROM HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH EARLY NEXT WEEK.
THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS...MAINLY ON FRIDAY
AND SATURDAY. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS.
.SPOTTER INFORMATION STATEMENT...
WE DO NOT ANTICIPATE SPOTTER ACTIVATION. HOWEVER...WE STRONGLY
ENCOURAGE SPOTTERS AND RAINFALL OBSERVERS TO RELAY RAINFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE IN SAN ANGELO.
In the hours before
Special weather statement, May 13, 2:05 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
305 PM CDT WED MAY 13 2015
TXZ076-132030-
CROCKETT TX-
305 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT FOR
CROCKETT COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH AND HAIL UP TO THE SIZE OF A NICKEL.
AT 302 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF FT
LANCASTER...OR ABOUT 8 MILES EAST OF SHEFFIELD...MOVING EAST AT 25
MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF I-10 AND HIGHWAY 290 BY 325 PM CDT
THE INTERSECTION OF I-10 AND HIGHWAY 405 BY 330 PM CDT
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 325 AND 350.
LAT...LON 3061 10167 3063 10167 3065 10174 3070 10182
3075 10182 3075 10183 3084 10185 3097 10139
3059 10140
TIME...MOT...LOC 2005Z 273DEG 21KT 3073 10167Special weather statement, May 13, 2:31 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 PM CDT WED MAY 13 2015
TXZ065-072-132100-
TOM GREEN TX-COKE TX-
331 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR TOM
GREEN AND COKE COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF A DIME.
AT 329 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WATER
VALLEY...OR ABOUT 20 MILES SOUTHEAST OF STERLING CITY...MOVING
NORTHEAST AT 15 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
NORTHWESTERN TOM GREEN AND SOUTHWESTERN COKE COUNTIES.
LAT...LON 3185 10063 3167 10047 3153 10074 3167 10086
TIME...MOT...LOC 2031Z 233DEG 15KT 3167 10071
Special weather statement, May 13, 2:34 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 PM CDT WED MAY 13 2015
TXZ064-065-132100-
STERLING TX-COKE TX-
334 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR
STERLING AND COKE COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF A NICKEL.
AT 332 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES
NORTHEAST OF STERLING CITY...MOVING NORTHEAST AT 15 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF HIGHWAY 158 AND RANCH ROAD 2059 BY 350 PM CDT
SILVER BY 400 PM CDT
LAT...LON 3210 10084 3208 10044 3192 10053 3188 10076
3198 10090
TIME...MOT...LOC 2034Z 233DEG 15KT 3195 10081Special weather statement, May 13, 2:43 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
343 PM CDT WED MAY 13 2015
TXZ071-132115-
IRION TX-
343 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR IRION
COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 340 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF BARNHART...MOVING NORTHEAST AT 20 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
CENTRAL IRION COUNTY.
LAT...LON 3152 10094 3114 10081 3109 10123 3130 10123
TIME...MOT...LOC 2043Z 238DEG 19KT 3129 10108
Special weather statement, May 13, 2:47 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
347 PM CDT WED MAY 13 2015
TXZ076-132115-
CROCKETT TX-
347 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR
CROCKETT COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH AND HAIL UP TO THE SIZE OF A DIME.
AT 345 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF OZONA TO 24 MILES SOUTHWEST OF
SHEFFIELD...MOVING NORTHEAST AT 20 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
ISOLATED SMALL DENTS TO VEHICLES...
STRONG THUNDERSTORMS WILL BE NEAR...
THE INTERSECTION OF I-10 AND HIGHWAY 290...FT LANCASTER AND I-10
NEAR THE CROCKETT-PECOS COUNTY LINE BY 415 PM CDT
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 325 AND 364.
LAT...LON 3042 10175 3047 10172 3047 10169 3052 10169
3055 10165 3063 10167 3065 10176 3070 10182
3075 10182 3104 10117 3059 10117 3034 10166
TIME...MOT...LOC 2046Z 228DEG 17KT 3082 10136 3039 10203Special weather statement, May 13, 3:13 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 PM CDT WED MAY 13 2015
TXZ054-132145-
NOLAN TX-
413 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR NOLAN
COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF A DIME.
AT 409 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF MARYNEAL...MOVING EAST AT 20 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
ISOLATED SMALL DENTS TO VEHICLES....
THE STRONG THUNDERSTORM WILL BE NEAR...
MARYNEAL AND THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 BY
430 PM CDT
THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53 AND NOLAN BY 445
PM CDT
LAT...LON 3246 10024 3208 10023 3208 10067 3232 10067
TIME...MOT...LOC 2112Z 252DEG 17KT 3219 10055
Thunderstorm Wind, Crockett
- When
- May 13, 3:20 PM CST
- Where
- Crockett County, 0.69 mi N of Ozona
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.710, -101.200
The Ozona Volunteer Fire Department estimated a 60 mph wind in Ozona.
Hail, Nolan
- When
- May 13, 4:05 PM CST
- Where
- Nolan County, 4.09 mi W of Nolan
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.270, -100.320
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, May 13, 20151 death · 1 injured · 1 event
- Tornadoes and Flash Flooding in Texas, May 13, 2015$400,000 · EF0 · 9 events
- Flooding in South Dakota, May 13 to 19, 2015$20,000 · 9 events
- Flash Flooding and Flooding in Texas, May 13, 2015$5,000 · 11 events
- Flash Flooding and Damaging Wind in Texas, May 13, 201550 kt wind · 8 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, May 13, 20156 events
- Frost and Freeze in New York, May 13 to 14, 20156 events
- Hail in Texas, May 13, 20151.75 in hail · 2 events
- Flood in Texas, May 13 to 14, 2015$5,000 · 1 event
- Hail in Texas, May 13, 20151 in hail · 1 event
- Tornado in Texas, May 13, 2015EF0 · 1 event
- Flash Flood in Texas, May 13, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573358, 573359.